MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device has not been returned to omsc for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that a patient complained of pain 5 to 7 days after a trans-urethral resection of the prostate (turp) using the subject device.The user facility diagnosed the patient and found the urethra rupture and the urethral burns.It was reported that there was no malfunction on the subject device.There was no further detailed information reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct the event description.Omsc has submitted two reports, mfr report #8010047-2020-01765 and 8010047-2020-01766, for 2 patients involvement in the event.Additional information confirmed that only one patient was involved in the event.This report remains valid and the other report #8010047-2020-01765 is invalid.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The device was not returned to olympus medical systems corp.(omsc), but returned to olympus repair center for the evaluation.According to the evaluation, olympus repair center could not confirm the malfunction of the device.Device history record review indicates that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.The exact cause of the reported event could not be conclusively determined.If significant additional information is received, this report will be supplemented.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9822214
Report Number8010047-2020-01766
Device Sequence Number1213260
Product Code GEI
UDI-Device Identifier04953170287275
UDI-Public04953170287275
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer09/30/2020
01/20/2021
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date10/30/2020
02/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;